What does this blood report indicate?

default
Posted on Tue, 18 Jul 2017 in Cancer
Question: I am a 60 year old female with triple positive metastatic breast cancer. I was first diagnosed in 1998 and was not her2+. I was in remission for 15 years. I had 7 months of weekly taxol for seven small bone mets and 2 lymph nodes. The nodes did not resolve and I had a biopsy which showed me to be triple positive. My doctor put me on herception only and I have had 5 treatments. My 27.29 continues to rise-it is at 325. Last week I had a metabolic panel done and my ast and alt were in the 50's. I freaked and bought an online metabolic blood panel. I got those results and now the alt and ast is in the 80's! In one week! I am terrified I have liver mets and have a pet scan next month. My bilirubin is normal and so is my alkaline phosphate-but on the high end. I feel like I am out of options because nothing seems to work. I feel fine and am overweight with a healthy appetite.
doctor
Answered by Dr. Indranil Ghosh 1 hour later
Brief Answer:
There are many options

Detailed Answer:
Hi
Thanks for your query.

It is probable that only herceptin is not working, that's why the ca 27.29 is rising. But just ALT rise may not be sign of liver metastasis. Of course we need to look at the PET scan.

If indeed this is disease progression, we can add hormone therapy to herceptin, add some chemo to herceptin, add lapatinib to herceptin, or switch to kadcyla. There are so many options nowadays.

So let's wait till the PET scan. Then some plan can definitely be formulated.

Hope this helps.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Indranil Ghosh 40 minutes later
So you think I have some time left before I die from this? My doc mentioned kadcyla
doctor
Answered by Dr. Indranil Ghosh 1 hour later
Brief Answer:
Sure

Detailed Answer:
I am sure you will enjoy long period of quality life, courtesy recent advances in breast cancer treatment.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Indranil Ghosh

Oncologist

Practicing since :2004

Answered : 1515 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy
Medical Procedures
Medical Topics ,   ,  

Recent questions on  Overweight

doctor1 MD

I am taking duromine. I have taken it a few times years ago but I now have developed what looks like a heat rash on my neck. I am overweight about....

doctor1 MD

My hip and knee joints as well as my thighs in general ache nearly every evening. I am a little overweight, but not obese, and I know I don t...

doctor1 MD

hello sir..... am 28 yrs old married woman with 4 nd hf yr old son. during check up we found that my left ovary has enlarged with cysts which got...

doctor1 MD

I am currently using androgel because recent blood tests indicated low t level. I have this rechecked to make sure the results were accurate. I...

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE...

doctor1 MD

Hi I have chest pain after I eat or when I lay down and it's so painful them my neck starts throbbing and I went to the er the other night and they...

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?

Get personalised answers from verified doctor in minutes across 80+ specialties

172 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2